On the noise-induced passage through an unstable periodic orbit II: General case

Abstract : Consider a dynamical system given by a planar differential equation, which exhibits an unstable periodic orbit surrounding a stable periodic orbit. It is known that under random perturbations, the distribution of locations where the system's first exit from the interior of the unstable orbit occurs, typically displays the phenomenon of cycling: The distribution of first-exit locations is translated along the unstable periodic orbit proportionally to the logarithm of the noise intensity as the noise intensity goes to zero. We show that for a large class of such systems, the cycling profile is given, up to a model-dependent change of coordinates, by a universal function given by a periodicised Gumbel distribution. Our techniques combine action-functional or large-deviation results with properties of random Poincaré maps described by continuous-space discrete-time Markov chains.
Type de document :
Article dans une revue
SIAM Journal on Mathematical Analysis, Society for Industrial and Applied Mathematics, 2014, 46 (1), pp.310-352. 〈10.1137/120887965〉
Liste complète des métadonnées

Littérature citée [31 références]  Voir  Masquer  Télécharger

https://hal.archives-ouvertes.fr/hal-00723729
Contributeur : Nils Berglund <>
Soumis le : mercredi 24 juillet 2013 - 17:57:20
Dernière modification le : jeudi 7 février 2019 - 14:27:48
Document(s) archivé(s) le : vendredi 25 octobre 2013 - 04:12:16

Fichier

periodic2_rev.pdf
Fichiers produits par l'(les) auteur(s)

Identifiants

Collections

Citation

Nils Berglund, Barbara Gentz. On the noise-induced passage through an unstable periodic orbit II: General case. SIAM Journal on Mathematical Analysis, Society for Industrial and Applied Mathematics, 2014, 46 (1), pp.310-352. 〈10.1137/120887965〉. 〈hal-00723729v2〉

Partager

Métriques

Consultations de la notice

265

Téléchargements de fichiers

100